Alert archive / Louisiana / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 97, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 5, 1997, 4:28 AM CST for Jackson Parish, Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 5, 1997, 4:28 AM CST (10:28 UTC)
- Expired
- Apr 5, 1997, 5:00 AM CST
- In force
- 32 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Jackson Parish, LA
The radar
The Shreveport radar (KSHV), 122 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 2:30 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 10.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 051028 RRA SVRSHV LAC049-051100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 428 AM CST SAT APR 5 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 500 AM CST FOR THE FOLLOWING AREA... IN NORTHWEST LOUISIANA ...JACKSON PARISH AT 427 AM CST...DOPPLER RADAR IN SHREVEPORT DETECTED A SEVERE THUNDERSTORM ABOUT 10 MILES SOUTHWEST OF JONESBORO. THIS STORM WAS MOVING TO THE NORTH NORTHEAST AT 45 MPH AND WILL LIKELY PRODUCE DAMAGING WINDS IN EXCESS OF 70 MPH AS IT MOVES ACROSS WESTERN JACKSON PARISH. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND SOMETIMES DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. 5/18
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 2:11 AM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 5, 2:11 AM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 210 AM CST SAT APR 5 1997 LINE OF STG TSTMS CONTS ACRS THE AREA EARLY THIS MORNING. PRIMARY PROBLEM HAS BEEN XTRMLY HVY RAFL...NO SVR RPTS HAVE BEEN RCVD IN THE LAST COUPLE HRS. LINE HAS CRNTLY GONE STNRY AND THIS WILL COMPOUND THE FLOODING PRBLMS ALREADY IN PROGRESS. FIRST SAT PICTURE OUT OF ECLIPSE SEEMS TO INDICATE THAT THE DRY PUNCH IS STARTING TO PUSH OUT INTO TX BY THE SHARPENING OF THE BACK CLD EDGE. HOPEFULLY THIS WILL GET THE FRONT AND THE LINE OF STMS MOVG IN THE NEXT COUPLE HRS. LTST MDLS DO NOT REALLY LINE UP WITH CRNT CONDITIONS AS WINDS HAVE ALREADY SHFTD TO WSW AT SHV...ABT 6 TO 8 HRS AHD OF THE LTST RUC. THE ONLY SCENARIO THAT MAKES SENSE IS THAT THE SFC BNDRY HAS MOVD AHD OF THE MAIN SYSTEM AND NOW THE BNDRY AND ITS ASSOCIATED LINE OF TSTMS HAVE STALLED UNTIL THE UPR SYSTEM CATCHES UP. IF THE MDLS ARE CORRECT IN THE HANDLING OF THE UPR SYSTEM THEN WE MAY SEE THIS LINE TRAINING OVR THE SAME AREA FOR ANOTHER 3 TO 6 HRS. WITH THIS IN MIND...FFA WILL BE CONTD INTO MIDDAY TDA. XPCT PRECIP TO END ACRS NW LA ARND MID MORNING AND EXIT THE CWA BY LATE AFTN. VRY DEEP DRY AIR WILL THEN MOV OVR THE AREA SO WE CAN DRY OUT. WIDE DISCREPENCIES BTWN MDL GUIDANCES AGAIN THIS MORNING. NGM STILL LOOKS TOO WARM AS CLDS WILL LKLY NOT CLR OUT AS EARLY AS SUGGESTED ON FWC. FAN MAXES FOR TDA LOOK PRETTY GOOD...BUT WILL HEDGE A CATEGORY WARMER TO BE ON THE SAFE SIDE. WILL GO WITH THE WARM NGM FOR SUNDAY AS VRY DRY AIR AND SW WINDS WILL PREVAIL. MINS ARE PRETTY CLOSE BTWN THE MDLS SO WILL ACCEPT THEM MOSTLY. SHV 73/53/77/46 8000 MLU 74/53/77/47 8100 5
In the hours before
Local storm report, Apr 5, 2:38 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
238 AM CDT SAT APR 05 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0050 AM EMERSON AR WIND DAMAGE
04/05/97 COLUMBIA TREES DOWN
0100 AM 5 S MAGNOLIA AR FLOODING
04/05/97 COLUMBIA BRIDGES WASHED OUT ON
SEVERAL COUNTY ROADS
0110 AM 2 S MAGNOLIA AR FLOODING
04/05/97 COLUMBIA WATER OVER BRIDGE ON HWY
19
0215 AM SHREVEPORT LA FLOODING
04/05/97 CADDO TRAFFIC CIRCLE AT HWY ONE
AND 71 UNDER
WATER...JEFFERSON PAGE AND
DAWSON ROAD CLOSED DUE TO
HIGH WATER. WALLACE LAKE
AT MAYO CLOSED DUE TO HIGH
WATER. HAMPTON LANE AT CROSS
LAKE UNDER WATER. POLICE
CARS STALLED IN SEVERAL
LOCATIONS DUE TO HIGH WATER.
0220 AM BENTON LA FLOODING
04/05/97 z BOSSIER WATER OVER SEVERAL ROADS
IVLocal storm report, Apr 5, 2:39 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
239 AM CST SAT APR 05 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM JOAQUIN TX WIND DAMAGE
04/04/97 SHELBY TREES DOWN
1205 AM 5 S CENTER TX FLOODING
04/05/97 SHELBY FM 138 CLOSED DUE TO HIGH
WATER
0130 AM JOAQUIN TX FLOODING
04/05/97 SHELBY WATER OVER HIGHWAY 7
IVLocal storm report, Apr 5, 2:50 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
250 AM CST SAT APR 05 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 AM 10 NW MINDEN LA FLOODING
04/05/97 WEBSTER HIGHWAY 7 CLOSED FROM
COTTON VALLEY TO SAREPTA
DUE TO HIGH WATER
0220 AM 3 W NACOGDOCHES TX FLOODING
04/05/97 NACOGDOCHES WATER OVER FM 343
0225 AM 7 W NACOGDOCHES TX FLOODING
04/05/97 NACOGDOCHES COUNTY ROAD 770 CLOSED DUE
TO HIGH WATER
0240 AM 7 N MAGNOLIA AR FLOODING
04/05/97 COLUMBIA HIGHWAY 79 CLOSED DUE TO
HIGH WATER FOR NEARLY A
MILE
0245 AM MAGNOLIA AR FLOODING
04/05/97 COLUMBIA WATER BACKED UP TO THE
SECOND FLOOR OF THE
HOSPITAL DUE TO FLOODING
ON GOING IN THE CITY
IVLocal storm report, Apr 5, 2:52 AM CST, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
252 AM CST SAT APR 05 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0050 AM EMERSON AR WIND DAMAGE
04/05/97 COLUMBIA TREES DOWN
0100 AM 5 S MAGNOLIA AR FLOODING
04/05/97 COLUMBIA BRIDGES WASHED OUT ON
SEVERAL COUNTY ROADS
0110 AM 2 S MAGNOLIA AR FLOODING
04/05/97 COLUMBIA WATER OVER BRIDGE ON HWY
19
0215 AM SHREVEPORT LA FLOODING
04/05/97 CADDO TRAFFIC CIRCLE AT HWY ONE
AND 71 UNDER
WATER...JEFFERSON PAGE AND
DAWSON ROAD CLOSED DUE TO
HIGH WATER. WALLACE LAKE
AT MAYO CLOSED DUE TO HIGH
WATER. HAMPTON LANE AT CROSS
LAKE UNDER WATER. POLICE
CARS STALLED IN SEVERAL
LOCATIONS DUE TO HIGH WATER.
0220 AM BENTON LA FLOODING
04/05/97 BOSSIER WATER OVER SEVERAL ROADS
IVLocal storm report, Apr 5, 2:53 AM CST, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
250 AM CST SAT APR 05 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0215 AM 10 NW MINDEN LA FLOODING
04/05/97 WEBSTER HIGHWAY 7 CLOSED FROM
COTTON VALLEY TO SAREPTA
DUE TO HIGH WATER
0220 AM 3 W NACOGDOCHES TX FLOODING
04/05/97 NACOGDOCHES WATER OVER FM 343
0225 AM 7 W NACOGDOCHES TX FLOODING
04/05/97 NACOGDOCHES COUNTY ROAD 770 CLOSED DUE
TO HIGH WATER
0240 AM 7 N MAGNOLIA AR FLOODING
04/05/97 COLUMBIA HIGHWAY 79 CLOSED DUE TO
HIGH WATER FOR NEARLY A
MILE
0245 AM MAGNOLIA AR FLOODING
04/05/97 COLUMBIA WATER BACKED UP TO THE
SECOND FLOOR OF THE
HOSPITAL DUE TO FLOODING
ON GOING IN THE CITY
IVLocal storm report, Apr 5, 2:54 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
252 AM CST SAT APR 05 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0050 AM EMERSON AR WIND DAMAGE
04/05/97 COLUMBIA TREES DOWN
0100 AM 5 S MAGNOLIA AR FLOODING
04/05/97 COLUMBIA BRIDGES WASHED OUT ON
SEVERAL COUNTY ROADS
0110 AM 2 S MAGNOLIA AR FLOODING
04/05/97 COLUMBIA WATER OVER BRIDGE ON HWY
19
0215 AM SHREVEPORT LA FLOODING
04/05/97 CADDO TRAFFIC CIRCLE AT HWY ONE
AND 71 UNDER
WATER...JEFFERSON PAGE AND
DAWSON ROAD CLOSED DUE TO
HIGH WATER. WALLACE LAKE
AT MAYO CLOSED DUE TO HIGH
WATER. HAMPTON LANE AT CROSS
LAKE UNDER WATER. POLICE
CARS STALLED IN SEVERAL
LOCATIONS DUE TO HIGH WATER.
0220 AM BENTON LA FLOODING
04/05/97 BOSSIER WATER OVER SEVERAL ROADS
IVThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 6:48 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 42 min |
| Apr 4, 7:19 PM CST | Flash Flood Warning | SHV | Claiborne | 4 hr |
| Apr 4, 8:12 PM CST | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 5 hr |
| Apr 4, 8:12 PM CST | Flash Flood Warning | SHV | Webster | 5 hr |
| Apr 4, 8:40 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 35 min |
| Apr 4, 9:35 PM CST | Severe Thunderstorm Warning | SHV | Bossier | 25 min |
| Apr 5, 12:03 AM CST | Severe Thunderstorm Warning | SHV | Claiborne, Webster | 27 min |
| Apr 5, 12:51 AM CST | Flash Flood Warning | SHV | Bossier, Caddo | 3 hr |
| Apr 5, 12:51 AM CST | Flash Flood Warning | SHV | Webster | 3 hr |
| Apr 5, 2:33 AM CST | Flash Flood Warning | SHV | De Soto | 3 hr |
| Apr 5, 3:44 AM CST | Flash Flood Warning | SHV | Claiborne | 2 hr |
| Apr 5, 3:59 AM CST | Severe Thunderstorm Warning | SHV | Natchitoches | 46 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.